Alert archive / Wyoming / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 141, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 3, 2015, 3:59 PM MDT for Albany County, Laramie County, Platte County, Wyoming. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2015, 3:59 PM MDT (21:59 UTC)
- Expired
- Jul 3, 2015, 5:00 PM MDT
- In force
- 61 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Albany County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 70 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.0 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 82 J/kg
- Mixed-layer CIN
- -213 J/kg
- Mixed-layer LCL
- 1332 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
407
WUUS55 KCYS 032159
SVRCYS
WYC001-021-031-032300-
/O.NEW.KCYS.SV.W.0141.150703T2159Z-150703T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
359 PM MDT FRI JUL 3 2015
THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN LARAMIE COUNTY IN SOUTHEASTERN WYOMING...
EAST CENTRAL ALBANY COUNTY IN SOUTHEASTERN WYOMING...
SOUTHWESTERN PLATTE COUNTY IN SOUTHEASTERN WYOMING...
* UNTIL 500 PM MDT
* AT 358 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 16 MILES NORTH OF
IRON MOUNTAIN...OR 26 MILES SOUTHWEST OF WHEATLAND...MOVING SOUTH
AT 25 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
IRON MOUNTAIN AROUND 440 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4181 10544 4187 10527 4146 10490 4137 10544
TIME...MOT...LOC 2158Z 343DEG 22KT 4178 10532
HAIL...1.00IN
WIND...60MPH
$$
RUBIN2 follow-up statements
167
WWUS55 KCYS 032213
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
413 PM MDT FRI JUL 3 2015
WYC001-021-031-032300-
/O.CON.KCYS.SV.W.0141.000000T0000Z-150703T2300Z/
LARAMIE WY-ALBANY WY-PLATTE WY-
413 PM MDT FRI JUL 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHWESTERN LARAMIE...EAST CENTRAL ALBANY AND SOUTHWESTERN
PLATTE COUNTIES...
AT 413 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF IRON MOUNTAIN...OR 30 MILES SOUTHWEST OF WHEATLAND...MOVING SOUTH
AT 25 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
IRON MOUNTAIN AROUND 440 PM MDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4174 10544 4181 10521 4146 10490 4137 10544
TIME...MOT...LOC 2213Z 347DEG 21KT 4170 10530
HAIL...1.25IN
WIND...60MPH
$$
RUBIN956
WWUS55 KCYS 032233
SVSCYS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
433 PM MDT FRI JUL 3 2015
WYC031-032242-
/O.CAN.KCYS.SV.W.0141.000000T0000Z-150703T2300Z/
PLATTE WY-
433 PM MDT FRI JUL 3 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PLATTE COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 4164 10544 4165 10507 4146 10490 4137 10544
TIME...MOT...LOC 2232Z 354DEG 23KT 4157 10529
$$
WYC001-021-032300-
/O.CON.KCYS.SV.W.0141.000000T0000Z-150703T2300Z/
LARAMIE WY-ALBANY WY-
433 PM MDT FRI JUL 3 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM MDT
FOR NORTHWESTERN LARAMIE AND EAST CENTRAL ALBANY COUNTIES...
AT 432 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR IRON
MOUNTAIN...OR 23 MILES NORTHEAST OF LARAMIE...MOVING SOUTH AT 25 MPH.
HAZARD...HALF DOLLAR SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
NORTHWESTERN LARAMIE AND EAST CENTRAL ALBANY COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4164 10544 4165 10507 4146 10490 4137 10544
TIME...MOT...LOC 2232Z 354DEG 23KT 4157 10529
HAIL...1.25IN
WIND...60MPH
$$
RUBINWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:54 PM MDT, 1 hour 5 minutes earlier.
Area forecast discussion, Jul 3, 2:54 PM MDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 254 PM MDT FRI JUL 3 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 254 PM MDT FRI JUL 3 2015 A BIT OF CONVECTION FIRING OVER THE NORTH LARAMIE RANGE OTHERWISE RATHER QUIET OVER THE CWA THIS AFTERNOON. LIKE IN RECENT DAYS EXPECT TO SEE SOME INCREASE IN CONVECTION MAINLY AROUND THE MTNS THE REST OF THE AFTERNOON BEFORE DECREASING THIS EVENING. WARMER TEMPS EXPECTED ACROSS THE CWA SATURDAY AS 700MB TEMPS NUDGE UP ABOUT 2-5 DEGREES WITH MANY AREAS ON THE PLAINS REACHING WELL INTO THE 90S. WARMING WILL BE AIDED BY A SFC TROF THAT SHOULD EDGE EAST INTO THE PANHANDLE SAT AFTERNOON. A FEW STORMS COULD FIRE OVER THE HIGHER TERRAIN SAT AFTERNOON AS WELL AS ALONG THIS SFC TROF BUT WARMING MID LEVEL TEMPS SHOULD KEEP ACTIVITY RATHER ISOLATED. ACTIVITY SHOULD WANE SAT NIGHT WITH CLEARING SKIES. MORE WIDESPREAD CONVECTION EXPECTED SUNDAY AS A SFC COOL FRONT DROPS SOUTH ACROSS THE CWA THROUGH SUNDAY AFTERNOON WITH UPSLOPE FLOW BEHIND THE FRONT HELPING TO INCREASE THE CONVECTIVE ACTIVITY SUNDAY AFTERNOON AND SUNDAY NIGHT. A FEW STRONG STORMS POSSIBLE BUT BETTER FORCING LOOKS TO PASS NORTHEAST OF THE CWA...ASSOCIATED WITH A SHORTWAVE MOVING THROUGH THE NORTHERN HIGH PLAINS. .LONG TERM...(MONDAY THROUGH FRIDAY) ISSUED AT 254 PM MDT FRI JUL 3 2015 ACTIVE WEATHER CONTINUES IN THE LONG TERM AS A COUPLE NORTHERN FRONTAL SYSTEMS INTERACT WITH SURGING MONSOONAL MOISTURE FROM THE SOUTH. STARTING OFF MONDAY...FRONTAL SYSTEM FROM SUNDAY WELL SOUTH OF THE CWFA IN CENTRAL TO SOUTHERN COLORADO MONDAY AFTERNOON. STILL SEEING SOME CONVECTION OVER OUR WESTERN MOUNTAINS FROM THE BACK SIDE OF THE FRONT HANGING UP NEAR CARBON COUNTY. NORTHEAST UPSLOPE FLOW SHOULD BE IN PLACE MONDAY WITH PRETTY HIGH LOW LEVEL MOISTURE AT 850MBS. WOULD EXPECT WIDESPREAD STRATUS EAST OF THE LARAMIE RANGE DURING THE DAY MONDAY. CONTINUED UNDERCUTTING HIGHS FOR MONDAY...PROBABLY STILL TOO HIGH IF THE STRATUS DOES PERSIST. ANOTHER SHORTWAVE ON TRACK FOR TUESDAY AFTERNOON/EVENING. BOTH THE GFS AND ECMWF BRING THE SHORTWAVE THROUGH TUESDAY EVENING FOR FAIRLY WIDESPREAD PRECIP ACROSS SOUTHEAST WYOMING AS IT INTERACTS WITH THE SOUTHEAST LOW LEVEL FLOW EAST OF THE LARAMIE RANGE. HEAVY RAINS ARE POSSIBLE DURING THIS TIME. STEERING WINDS ARE WEAK AND PWATS CLIMB TO CLOSE TO 1.5 INCHES. ANOTHER SYSTEM THURSDAY NIGHT INTO FRIDAY FOR MORE UNSETTLED WEATHER. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1117 AM MDT FRI JUL 3 2015 VFR CONDITIONS PREDOMINANTLY. USED LATEST HRRR FORECAST FOR TIMING ON CONVECTION AT KCYS AND KLAR THIS AFTERNOON. HRRR SUGGESTING THE POSSIBILITY OF LATE NIGHT CONVECTION ONCE AGAIN THAT COULD IMPACT KBFF AND KSNY OVERNIGHT. FOR NOW...WENT WITH VCTS WORDING IN THEIR TAFS. WILL TRY TO NARROW DOWN TIMING AS THE EVENT GETS CLOSER. && .FIRE WEATHER... ISSUED AT 254 PM MDT FRI JUL 3 2015 FIRE WEATHER CONCERNS WILL CONTINUE TO BE LOW INTO EARLY NEXT WEEK WITH A RATHER MOIST PATTERN EXPECTED. A COOL FRONT WILL PASS ACROSS SUNDAY BRINGING MORE WIDESPREAD SHOWERS AND THUNDERSTORMS. MILD TEMPERATURES WILL BE OVER THE AREA MONDAY THEN WARMER AGAIN BY MIDWEEK WITH DAILY CHANCES FOR SHOWERS AND STORMS. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM...RE LONG TERM...GCC AVIATION...GCC FIRE WEATHER...RE
Hazardous weather outlook, Jul 3, 11:32 AM MDT, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1132 AM MDT FRI JUL 3 2015 NEZ002-003-019>021-054-055-095-096-WYZ101>108-110-114>119-041145- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-NORTH SNOWY RANGE FOOTHILLS- SNOWY RANGE-LARAMIE VALLEY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- 1132 AM MDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN NEBRASKA AND PORTIONS OF SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND CONTINUE INTO THIS EVENING. A FEW OF THESE THUNDERSTORMS MAY CONTAIN GUSTY WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ISOLATED THUNDERSTORM IS POSSIBLE ON SATURDAY...BUT THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE ON SUNDAY AND EARLY NEXT WEEK AS A COLD FRONT MOVES SOUTHWARD ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. WYZ109-111>113-041145- CENTRAL CARBON COUNTY-SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN- 1132 AM MDT FRI JUL 3 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL WYOMING...MAINLY THE LOWER ELEVATIONS OF CARBON COUNTY. .DAY ONE...TODAY AND TONIGHT A STRAY THUNDERSTORM OR TWO IS POSSIBLE THIS AFTERNOON. OTHERWISE...NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AN ISOLATED THUNDERSTORM IS POSSIBLE ON SATURDAY...BUT THUNDERSTORM COVERAGE IS EXPECTED TO INCREASE ON SUNDAY AND EARLY NEXT WEEK AS A COLD FRONT MOVES SOUTHWARD ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, Jul 3, 2:45 PM MDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 245 PM MDT FRI JUL 3 2015 WYZ103-106-032130- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY WY- NORTH LARAMIE RANGE WY- 245 PM MDT FRI JUL 3 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ALBANY AND WEST CENTRAL PLATTE COUNTIES UNTIL 330 PM MDT... AT 245 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GARRETT...OR 28 MILES WEST OF WHEATLAND...MOVING SOUTHEAST AT 25 MPH. DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN ALBANY AND WEST CENTRAL PLATTE COUNTIES. LAT...LON 4218 10558 4221 10548 4197 10509 4187 10551 TIME...MOT...LOC 2045Z 330DEG 21KT 4214 10550 RUBIN
Special weather statement, Jul 3, 3:48 PM MDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
348 PM MDT FRI JUL 3 2015
WYZ104-032230-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-
348 PM MDT FRI JUL 3 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CARBON COUNTY UNTIL
430 PM MDT...
AT 348 PM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
INDEPENDENCE ROCK...OR 38 MILES EAST OF JEFFREY CITY...MOVING
SOUTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTH CENTRAL
CARBON COUNTY.
LAT...LON 4243 10722 4244 10720 4243 10719 4243 10672
4242 10667 4220 10706
TIME...MOT...LOC 2148Z 314DEG 14KT 4242 10709
RUBINLocal storm report, Jul 3, 3:50 PM MDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
350 PM MDT FRI JUL 03 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0349 PM HAIL 25 SW WHEATLAND 41.79N 105.30W
07/03/2015 E0.88 INCH ALBANY WY TRAINED SPOTTER
GROUND WHITE WITH HAIL. RAINING HEAVY.
&&
GCLAYCOMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 6:27 PM MDT | Special Weather Statement | CYS | Albany | 48 min |
| Jul 3, 3:09 AM MDT | Special Weather Statement | CYS | Goshen, Platte | 66 min |
| Jul 3, 2:45 PM MDT | Special Weather Statement | CYS | Platte | 45 min |
| Jul 3, 3:12 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Platte | 63 min |
| Jul 3, 3:48 PM MDT | Special Weather Statement | CYS | 42 min | |
| Jul 3, 4:17 PM MDT | Special Weather Statement | CYS | Platte | 43 min |
| Jul 3, 4:45 PM MDT | Special Weather Statement | CYS | Albany | 45 min |
| Jul 3, 4:47 PM MDT | Special Weather Statement | CYS | Albany | 43 min |
| Jul 3, 4:58 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 62 min |
| Jul 3, 5:20 PM MDT | Special Weather Statement | CYS | Albany | 40 min |
| Jul 3, 5:59 PM MDT | Severe Thunderstorm Warning | CYS | Albany, Laramie | 46 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.